MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI0254CSS10
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa reference (b)(4).Note: this complaint file is being reported late as part of a corrective action following an fda inspection.After a review of historical complaint files, it was determined that for this compaint the device failed to meet its performance specifications according to the initial claim submitted by the user.For these complaints, the potential harm did not lead to a serious injury or death, however the performance specification which was failed to be met for these complaints could have led to a serious injury or death based on the initial information that was reported to balt.The returned device was inspected in our quality laboratory.During our analysis: we noted that the hypotube was found broken approximately 14.5cm proximal of the distal end of the hypotube; we observed the lead wires through the broken hypotube; we observed kinks along the hypotube, located 27cm and 58cm proximal of the hypotube's distal end; we observed discoloration on the hypotube along the spiral cuts; we observed the discoloration found along the hypotube's distal end to vary in yellow, brown, and red color; we noted the physical substance was underneath the pet tubing of the body coil and was unable to be removed without destructing the delivery pusher; we noted the physical substance was able to be mechanically removed from the hypotube surface after removing the pet tubing; we noted there were no visual signs of material degradation; we observed no visual damage or abnormalities to the implant coil or body coil; we observed no visual damage or abnormalities to the introducer sheath.Root cause of the reported issue regarding the discoloration of the hypotube cannot definitively be determined.Upon return of the device, the hypotube was returned broken with signs of discoloration near the distal end of the hypotube.The discoloration found along the hypotube was found beneath the pet tubing of the body coil, and was unable to be removed without destructing the delivery pusher.Once the delivery pusher was deconstructed by removing the pet tubing, the discoloration was identified at the distal end of the hypotube, along the location of the spiral cuts.After the pet tubing was removed, the physical substance was able to be mechanically removed from the surface of the hypotube.The implant and body coil of the coil system demonstrated no visual damage or abnormalities along those components.The risk associated with the discoloration found along the hypotube was assessed, and determined to be minimized due to the physical location.As the discoloration was found along the hypotube, beneath the pet jacket for the body coil, exposure to the discoloration was only possible by physically destructing the delivery pusher.Additional attempts to further investigate the root cause of the discovered discoloration were performed with the supplier of the hypotube component for the delivery pusher, however this did not lead to a clear indication of the root cause for the discoloration.A review of our post-market surveillance program was conducted following the device analysis, (b)(4).Review of the lot history records did not reveal any lot-specific issue that could account for the observation.No additional complaints against lot number f200900059 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: ": sex / age: female/unknown, location: ic-pc, size of target lesion: 7mm, procedure: planned tae for unruptured aneurysm, micro catheter: sl10/stryker, the other coils: target us/stryker.: when the physician tired to perform before use check, they noticed that there was black foreign substance 10=15 cm proximal from distal tip of the introducer sheath." incident report from submitted for this complaint indicates that no patient injury was sustained.

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
david vu
29 parker
irvine, CA 92618
9497881443
MDR Report Key17573004
Report Number3014162263-2023-00040
Device Sequence Number8877486
Product Code HCG
UDI-Device Identifier00818053025846
UDI-Public(01)00818053025846(11)200914(17)250914(10)F200900059
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172390
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/14/2025
Device Model NumberOPTI0254CSS10
Device Lot NumberF200900059
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2022
Initial Report FDA Received Date08/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/14/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown